Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 98, NWS New York, NY

December 4, 2012

NWS New York, NY issued this small craft advisory at Dec 4, 2012, 4:01 AM EST. It took effect at Dec 4, 2012, 10:00 PM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2012, 4:01 AM EST (09:01 UTC)
In effect from
Dec 4, 2012, 10:00 PM EST
Expired
Dec 6, 2012, 5:50 AM EST
In force
32 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WHUS71 KOKX 040901
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
401 AM EST TUE DEC 4 2012

...ROUGH CONDITIONS ON OCEAN WATERS STARTING LATE TONIGHT...


ANZ350-353-355-042115-
/O.NEW.KOKX.SC.Y.0098.121205T0300Z-121205T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
401 AM EST TUE DEC 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
WEDNESDAY.

* LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT LATE
  TONIGHT...BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT
  ON WEDNESDAY.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
679 
WHUS71 KOKX 042038
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EST TUE DEC 4 2012

...GUSTY WINDS AND ROUGH SEAS THROUGH WEDNESDAY NIGHT...

ANZ350-353-355-051000-
/O.EXT.KOKX.SC.Y.0098.121205T0300Z-121206T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
338 PM EST TUE DEC 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
6 AM EST THURSDAY...

* LOCATION...OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT TONIGHT...BECOMING NORTHWEST
  15 TO 25 KT WITH GUSTS UP TO 30 KT ON WEDNESDAY.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS WILL OCCUR WEDNESDAY NIGHT...WITH THE
  HIGHEST SEAS WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
792 
WHUS71 KOKX 042311
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
611 PM EST TUE DEC 4 2012

...DENSE FOG ADVISORY ON THE WESTERN OCEAN WATERS AND THE SOUTH
SHORE BAYS THIS EVENING...

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN WATERS THROUGH WEDNESDAY
NIGHT...

ANZ353-355-050300-
/O.NEW.KOKX.MF.Y.0024.121204T2311Z-121205T0300Z/
/O.CON.KOKX.SC.Y.0098.121205T0300Z-121206T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
611 PM EST TUE DEC 4 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

* LOCATION...OCEAN WATERS FROM SANDY HOOK TO MORICHES INLET NY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP 25 KT
  TONIGHT...BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT
  ON WEDNESDAY.

* SEAS...3 TO 5 FEET.

* VISIBILITY...AREAS OF 1 NM OR LESS IN FOG.

* TIMING...AREAS OF DENSE FOG THIS EVENING. HIGHEST WINDS WILL
  OCCUR WEDNESDAY NIGHT...WITH THE HIGHEST SEAS WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

ANZ345-050300-
/O.NEW.KOKX.MF.Y.0024.121204T2311Z-121205T0300Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
611 PM EST TUE DEC 4 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

* LOCATION...SOUTH SHORE BAYS OF LONG ISLAND.

* VISIBILITY...AREAS OF 1 NM OR LESS IN FOG.

* TIMING...THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

ANZ350-050300-
/O.CON.KOKX.SC.Y.0098.121205T0300Z-121206T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
611 PM EST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 6 AM EST THURSDAY...

* LOCATION...OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT NY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP 25 KT
  TONIGHT...BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT
  ON WEDNESDAY.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS WILL OCCUR WEDNESDAY NIGHT...WITH THE
  HIGHEST SEAS WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
481 
WHUS71 KOKX 050253
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
953 PM EST TUE DEC 4 2012

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN WATERS THROUGH
WEDNESDAY NIGHT...

ANZ353-355-051100-
/O.EXP.KOKX.MF.Y.0024.000000T0000Z-121205T0300Z/
/O.CON.KOKX.SC.Y.0098.121205T0300Z-121206T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
953 PM EST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

* LOCATION...OCEAN WATERS FROM SANDY HOOK TO MORICHES INLET NY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP 25 KT 
  TONIGHT...BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 
  KT ON WEDNESDAY.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS WILL OCCUR WEDNESDAY NIGHT...WITH THE
  HIGHEST SEAS WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-050400-
/O.EXP.KOKX.MF.Y.0024.000000T0000Z-121205T0300Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
953 PM EST TUE DEC 4 2012

...DENSE FOG ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

WIDESPREAD VISIBILITIES OF GREATER THAN 1 NM IS EXPECTED ACROSS
THE AREA FOR THE REST OF THE NIGHT.

$$

ANZ350-051100-
/O.CON.KOKX.SC.Y.0098.121205T0300Z-121206T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
953 PM EST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

* LOCATION...OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT 
  NY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP 25 KT 
  TONIGHT...BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 
  KT ON WEDNESDAY.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS WILL OCCUR WEDNESDAY NIGHT...WITH THE 
  HIGHEST SEAS WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
594 
WHUS71 KOKX 050842
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
342 AM EST WED DEC 5 2012

...SMALL CRAFT CONDITIONS ON THE FORECAST WATERS THROUGH TONIGHT...

ANZ338-051800-
/O.EXB.KOKX.SC.Y.0098.000000T0000Z-121206T0500Z/
NEW YORK HARBOR-
342 AM EST WED DEC 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

* LOCATION...NEW YORK HARBOR.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...HIGHEST WINDS WILL OCCUR TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-340-345-051800-
/O.EXA.KOKX.SC.Y.0098.000000T0000Z-121206T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
342 AM EST WED DEC 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY.

* LOCATION...THE LONG ISLAND BAYS.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* TIMING...HIGHEST WINDS WILL OCCUR TODAY INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-051800-
/O.CON.KOKX.SC.Y.0098.000000T0000Z-121206T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
342 AM EST WED DEC 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

* LOCATION...OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT NY.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS WILL OCCUR TODAY INTO THIS EVENING...AND
  THE HIGHEST SEAS WILL BE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
573 
WHUS71 KOKX 060455
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1155 PM EST WED DEC 5 2012

...SMALL CRAFT CONDITIONS ON THE FORECAST WATERS THROUGH
TONIGHT...

ANZ338-060600-
/O.CAN.KOKX.SC.Y.0098.000000T0000Z-121206T0500Z/
/O.CAN.KOKX.SC.Y.0091.000000T0000Z-121206T0500Z/
NEW YORK HARBOR-
1155 PM EST WED DEC 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

ALTHOUGH AN OCCASIONAL GUST TO 25 KT IS STILL POSSIBLE...FREQUENT
GUSTS TO 25 KT ARE NOT EXPECTED FOR THE REST OF THE NIGHT.

$$

ANZ330-335-340-345-350-353-355-061100-
/O.CAN.KOKX.SC.Y.0091.000000T0000Z-121206T1100Z/
/O.CON.KOKX.SC.Y.0098.000000T0000Z-121206T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1155 PM EST WED DEC 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

* LOCATION...THE LONG ISLAND BAYS...COASTAL OCEAN WATERS...AND
  LONG ISLAND SOUND.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS WILL BE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
793 
WHUS71 KOKX 060752
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
252 AM EST THU DEC 6 2012


ANZ335-345-060900-
/O.CAN.KOKX.SC.Y.0098.000000T0000Z-121206T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
252 AM EST THU DEC 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS HAVE DIMINISHED TO BELOW 25 KT AND ARE FORECAST TO
REMAIN BELOW 25 KT THROUGH THE EARLY MORNING HOURS.

$$

ANZ330-340-350-353-355-061100-
/O.CON.KOKX.SC.Y.0098.000000T0000Z-121206T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
252 AM EST THU DEC 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* LOCATION...COASTAL OCEAN WATERS AND EASTERN LONG ISLAND SOUND.

* WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

* TIMING...HIGHEST WINDS WILL BE THROUGH DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
670 
WHUS71 KOKX 061050
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
550 AM EST THU DEC 6 2012

ANZ330-340-350-353-355-061200-
/O.CAN.KOKX.SC.Y.0098.000000T0000Z-121206T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
550 AM EST THU DEC 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS HAVE DIMINISHED BELOW 25 KT AND ARE FORECAST TO REMAIN
BELOW SMALL CRAFT ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 4:01 AM EST, 0 minutes earlier.

Area forecast discussion, Dec 4, 4:01 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
401 AM EST TUE DEC 4 2012

.SYNOPSIS...
A WARM FRONT WILL SLOWLY LIFT NORTH OF THE REGION BY THIS
AFTERNOON AS HIGH PRESSURE MOVES WELL OFFSHORE. A COLD FRONT
THEN MOVES ACROSS LATE TONIGHT. CANADIAN HIGH PRESSURE STARTS TO
BUILD IN ON WEDNESDAY. HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT AND
THURSDAY...MOVING OFF THE NORTHEAST COAST FRIDAY. A COLD FRONT
APPROACHES FRIDAY AND BECOMES NEARLY STATIONARY IN THE AREA
THROUGH THE WEEKEND. THE FRONT MOVES NORTH MONDAY AS A COLD FRONT
APPROACHES.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE MAIN FOCUS OF THE FORECAST TODAY IS THE LOCATION OF A WARM
FRONTAL BOUNDARY. MODELS HAVE DEPICTED THIS MOVING THROUGH DURING
THE MORNING HOURS...BUT WITH PRIOR HISTORY OF WARM FRONT IN
RELATIVELY WEAK LOW PRESSURE SYSTEMS...THEY TAKE LONGER TO MOVE
THROUGH THE REGION. TOOK THIS INTO ACCOUNT BY TAKING THE GUIDANCE
WHICH KEPT A GREATER EASTERLY COMPONENT OF WINDS LONGER AND
THEREFORE WEIGHED MORE HEAVILY TO THE COOLER MAV GUIDANCE REGARDING
THE MAX TEMPS FOR TODAY.

WINDS EVENTUALLY TURN MORE SOUTHERLY WITH SOME DECREASE IN CLOUDS IN
THE AFTERNOON BUT THERE WILL BE ANOTHER INCREASE OF CLOUDS AS A COLD
FRONT APPROACHES FROM THE WEST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
THE FRONT APPROACHES TONIGHT WITH SHOWERS MOVING ACROSS FROM WEST TO
EAST. TOOK A BLEND OF NAM12 AS WELL AS MAV AND MET GUIDANCE FOR LOWS
WITH MORE WEIGHT FOR THE NAM12. IT WILL BE MILD WITH THE SOUTHERLY
FLOW CONTINUING. TIMING OF THE SHOWERS IN PRETTY GOOD AGREEMENT WITH
THE DIFFERENT MODELS SHOWING FRONT EDGE ENTERING WESTERN ZONES LATE
TONIGHT AND EXITING EASTERN SECTIONS BY WEDNESDAY AFTERNOON. BACKING
OF WINDS FROM LOW TO MID LEVELS WILL PRESENT COLD AIR ADVECTION AND
THIS WILL BE SIGNIFICANT WITH TEMPS IN BOUNDARY LAYER DROPPING ABOUT
10 DEGREES THROUGH THE AFTERNOON. TOOK THE GFS40 SFC TEMPS ALONG
WITH MAVS FOR MAX TEMPS WHICH WILL BE SET PROBABLY BY LATE MORNING
TO AROUND NOON.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A COLD FRONT IS EXPECTED TO BE JUST EAST OF THE FORECAST AREA
WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS FROM THE WEST. THE NAM IS A
LITTLE SLOWER AND DEEPER WITH THE TROUGH EXITING THE REGION AT THE
START OF THE PERIOD AND LEANED TOWARD THE MORE PROGRESSIVE ECMWF AND
GFS. STRONG COLD ADVECTION BEHIND THE FRONT WILL BRING TEMPERATURES
TO BELOW NORMAL LEVELS BY THURSDAY MORNING. WITH THE STRONG
ADVECTION USED A BLEND OF THE CURRENT FORECAST LOWS AND THE COLDER
ECMWF GUIDANCE.

THE QUICK FLAT FLOW CONTINUES THURSDAY INTO FRIDAY AS THE NEXT
SHORTWAVE AND SURFACE COLD FRONT APPROACHES FRIDAY. THERE CONTINUES
TO BE UNCERTAINTY WITH THE TIMING AND STRENGTH OF THE SHORTWAVE AND
WHERE THE COLD FRONT NEARLY BECOMES STATIONARY THROUGH THE WEEKEND.
.THEN . THE 03/12Z ECMWF IS CLOSEST TO THE CURRENT FORECAST AND USED
A BLEND OF THE ECMWF AND CURRENT FORECAST TO MAINTAIN CONSISTENCY.
COLD AIR WILL REMAIN WELL TO THE NORTH OF THE REGION INTO MONDAY AND
ANY PRECIPITATION THAT FALLS WILL BE LIQUID. LATE SUNDAY INTO MONDAY
THE CURRENT FORECAST AND ECMWF LIFT THE FRONT NORTH OF THE
AREA...BECOMING WARM SECTORED AS A COLD FRONT APPROACHES FROM THE
WEST.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
A WEAK FRONT WARM FRONT...CURRENTLY JUST SOUTH OF THE REGION...
CONTINUES TO MOVE NORTHEAST THROUGH THE REGION THIS MORNING.

UNSETTLED FORECAST THIS MORNING. HIGH CONFIDENCE IN MVFR CIGS/VSBYS
THIS MORNING WITH LOW CONFIDENCE IN IFR CONDS. ANY IFR WOULD BE AWAY
FROM KNYC TERMINALS...BUT WENT AHEAD AND REMOVED ANY IFR OR LOWER
CONDS FROM 09Z TAF UPDATES. CLOUD DECK AT 3500-4500 FT CONTINUES TO
MOVE IN FROM THE WEST.

A PERIOD OF MVFR CIGS POSSIBLE AFTER DAYBREAK AS MOISTURE POOLS
UNDER A LIFTING LOW-LEVEL INVERSION. IF THIS DEVELOPS...THERE IS
QUESTION ON HOW QUICKLY THIS DECK MIXES OUT DUE TO MULTIPLE CLOUD
LAYERS ALOFT...PARTICULARLY ACROSS EASTERN TERMINALS.

OTHERWISE...SOUTHERLY FLOW SHOULD ALLOW FOR VFR CONDS BY LATE
MORNING/EARLY AFTERNOON AS WARM FRONT LIFTS NORTHEAST OF THE REGION.
VSBY OF 6SM IN HZ POSSIBLE TO LINGER AT COASTAL TERMINALS.

SEA BREEZE DEVELOPMENT EXPECTED AT COASTAL TERMINALS THIS
AFTERNOON...AND LIKELY AT KEWR/KTEB.

IFR CONDS LIKELY DEVELOP ACROSS EASTERN TERMINALS THIS EVENING AHEAD
OF APPROACHING COLD FRONT. MVFR CONDS LIKELY DEVELOP ACROSS WESTERN
TERMINALS...WITH SCATTERED SHOWER ACTIVITY AHEAD OF APPROACHING COLD
FRONT.

   ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS FOR
POTENTIAL FOR TIMING OF MVFR CONDS.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS FOR
POTENTIAL FOR TIMING OF MVFR CONDS.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS FOR
POTENTIAL FOR TIMING OF MVFR CONDS.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS FOR
POTENTIAL FOR TIMING OF MVFR CONDS.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS FOR
POTENTIAL FOR TIMING OF MVFR CONDS.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CIGS/VSBYS FOR
POTENTIAL FOR TIMING OF MVFR CONDS.

.OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.TUE NGT...MVFR...IFR POSSIBLE. RAIN SHOWERS. W WIND SHIFT TOWARDS
DAYBREAK.
.WED...SCT AM SHOWERS BECOMING VFR BY AFTN. NW SFC GUSTS 20-25 KT.
.THU-FRI...VFR.
.SAT...MVFR POSSIBLE IN AM AND AT NIGHT. CHC LIGHT RA.

&&

.MARINE...
SUB SCA CONDITIONS TO START OUT WITH WEAK PRESSURE GRADIENTS IN
PLACE. THE GRADIENT INCREASES TONIGHT WITH SOUTHERLY SWELL
DEVELOPING. SCA STARTS OUT ACROSS OCEAN LATE TONIGHT AND CONTINUES
THROUGH WEDNESDAY. OTHER WATERS WILL HAVE MARGINAL SCA WIND GUSTS.

GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WEDNESDAY NIGHT WILL
LIKELY PRODUCE SMALL CRAFT CONDITIONS ON ALL THE AREA FORECAST
WATERS. AS HIGH PRESSURE BUILDS OVER THE WATERS LATE WEDNESDAY NIGHT
INTO THURSDAY THE GUSTS WILL GRADUALLY DIMINISH BELOW SMALL CRAFT
LEVELS. SEAS ON THE OCEAN WATERS WILL ALSO BE AT SMALL CRAFT LEVELS
WEDNESDAY NIGHT SUBSIDING BELOW LATE WEDNESDAY NIGHT IN THE
NORTHWEST FLOW.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH WEDNESDAY. DRY
WEATHER IS EXPECTED WEDNESDAY NIGHT INTO FRIDAY. FRIDAY NIGHT
THROUGH THE WEEKEND WIDESPREAD SIGNIFICANT RAINFALL IS NOT
EXPECTED.

&&

.EQUIPMENT...
KOKX WSR-88D IS OUT OF SERVICE DUE TO A MAJOR NON STORM RELATED
MECHANICAL FAILURE. OSF RADAR OPERATIONS CENTER TECHS ARE
WORKING ON REPAIRS. A RETURN TO SERVICE IS EXPECTED BY THE END OF
THIS WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EST
     WEDNESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JM/MET
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...MET
AVIATION...MPS
MARINE...JM/MET
HYDROLOGY...JM/MET
EQUIPMENT...

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 6:11 PM ESTMarine Dense Fog AdvisoryOKX4 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.